Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Pocatello, ID

July 6, 2007Fremont County, Teton County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 6, 2007, 9:37 PM MDT for Fremont County, Teton County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 9:37 PM MDT (03:37 UTC)
Expired
Jul 6, 2007, 10:07 PM MDT
In force
30 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Fremont County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 141 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4354 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 070339
SVRPIH
IDC043-081-070415-
/O.NEW.KPIH.SV.W.0003.070707T0337Z-070707T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
937 PM MDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO...
  NORTHERN TETON COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...JUDKINS...FELT...DRIGGS...

* UNTIL 1015 PM MDT

* AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF DRIGGS.  THIS STORM WAS
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF DRIGGS BY 1015 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4373 11139 4364 11111 4387 11095 4402 11124

$$

BRW
2 follow-up statements
000 
WWUS55 KPIH 070356
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
953 PM MDT FRI JUL 6 2007

IDC043-081-070415-
/O.CON.KPIH.SV.W.0003.000000T0000Z-070707T0415Z/
TETON ID-FREMONT ID-
953 PM MDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR SOUTHEASTERN FREMONT AND NORTHERN TETON COUNTIES...

AT 951 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF DRIGGS. THIS STORM WAS 
MOVING NORTH AT 25MPH AND IS SHOWING INITIAL SIGNS OF WEAKENING.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF DRIGGS BY 1015 PM MDT...

LAT...LON 4373 11139 4364 11111 4387 11095 4402 11124

$$

BRW
000 
WWUS55 KPIH 070407
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1006 PM MDT FRI JUL 6 2007

IDC043-081-070416-
/O.CAN.KPIH.SV.W.0003.000000T0000Z-070707T0415Z/
TETON ID-FREMONT ID-
1006 PM MDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT AND
NORTHERN TETON COUNTIES IS CANCELLED...

DOPPLER RADAR INDICATES THAT THE THUNDERSTORM IN TETON COUNTY NO 
LONGER HAS SEVERE CHARACTERISTICS AND THE WARNING IS CANCELLED.

LAT...LON 4373 11139 4364 11111 4387 11095 4402 11124

$$

BRW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 PM MDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jul 6, 3:00 PM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT FRI JUL 6 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY.
CONVECTION HAS DEVELOPED IN CENTRAL MOUNTAINS AND JUST WEST OF THE
SOUTH CENTRAL HIGHLANDS.  HAVE NOT SEEN ANY LIGHTNING STRIKES YET.
EXPECT A MIXTURE OF WET AND DRY THUNDERSTORMS WITH THIS TONIGHT AS
STILL VERY DRY IN LOW LEVELS BUT DEWPOINTS HAVE RISEN TODAY A BIT.
BASICALLY A LOT OF MID AND HIGH LEVEL MOISTURE HAS MOVED INTO SE
IDAHO UNDER THE RIDGE AS IT SLIDES EAST AND STARTS TO FLATTEN AS
FAIRLY STRONG WAVE MOVES EAST TODAY INTO NORTHERN CALIFORNIA RIGHT
NOW AND THIS WAVE WILL SLIDE THROUGH SOUTHERN IDAHO DURING THE DAY
ON SATURDAY.  WITH THIS WAVE INCREASED THUNDERSTORM CHANCES TO
INCLUDE ALL OF SOUTHEAST IDAHO WITH A MIXTURE OF WET AND DRY AGAIN
ON SATURDAY.  AFTER THIS WAVE GOES THROUGH FLOW GOES ZONAL ON SUNDAY
AND THINK WILL DRY OUT SOME BUT LEFT ISOLATED THUNDERSTORMS IN
EASTERN AND SOUTHERN HIGHLANDS.  WINDS SHOULD INCREASE IN SNAKE
PLAIN SATURDAY AFTERNOON AS CALIFORNIA SHORT WAVE WILL DRIVE THROUGH
WEAK COLD FRONT.  TEMPERATURES SHOULD BE ANYWHERE FROM 5 TO 10
DEGREES COOLER ON SATURDAY THAN TODAY.
GK

.LONG TERM...MONDAY THROUGH FRIDAY.
BOTH EC AND GFS SHOW UPPER RIDGE REBUILDING TO WEST BY MONDAY SLOWLY
MOVING OVERHEAD BY FRIDAY.  THIS SHOULD BE MAINLY A WARM AND DRY
PERIOD WITH POTENTIAL FOR SOME WIND IN NORTHWEST FLOW BUT DO NOT
EXPECT SIGNIFICANT PRECIPITATION.
GK

&&

.FIRE WEATHER...THUNDERSTORMS FIRING ACROSS THE CENTRAL MOUNTAINS
AND SW IDAHO/NE NEVADA WERE ALL DRIFTING NNE THIS AFTERNOON AND THUS
ALL OF THE PREVIOUSLY ISSUED RED FLAG WARNINGS FOR ZONES 405/406/407
WERE ALLOWED TO CONTINUE AND ZONE 412 WAS ADDED TO THE MIX AS WELL
AS UPSTREAM ACTIVITY WILL LIKELY SPILL INTO THAT ZONE LATER THIS
AFTERNOON. ZONE 409 IN THE CENTRAL SNAKE RIVER VALLEY HAS THE
POTENTIAL TO SEE SOME STORMS WORK OFF THE SRN HIGHLANDS THIS EVENING
AND WILL CONTINUE TO MONITOR THIS AS A POTENTIAL UPDATE THIS
AFTERNOON. ALLOWED ZONE 413 TO CONTINUE AS A WARNING THIS AFTERNOON
AS UPSTREAM DEVELOPMENT OVER NE UTAH MAY BE EVIDENT OF INSTABILITY
OVER REGION AND POTENTIAL THUNDERSTORM DEVELOPMENT IN THE CARIBOU
NF. LOOKING TOWARDS SATURDAY...A DISTURBANCE ALONG THE CALIFORNIA
COAST WILL ROTATE OVERHEAD BY SATURDAY AFTERNOON SUPPORTING BEST DRY
THUNDERSTORM POTENTIAL ACROSS THE REGION SO FAR THIS SEASON. SPEED
AND SUBSIDENCE FOLLOWING WAVE MAY EFFECT POTENTIAL DEVELOPMENT OVER
WRN ZONES AND WILL ALLOW WATCH TO CONTINUE FOR NOW UNTIL WARNING
THIS EVENING EXPIRES AND THEN WILL LOOK AT UPGRADING HIGHLIGHTS FOR
SATURDAY AFTERNOON. BEYOND THAT...POTENTIAL GUSTY WINDS ADVERTISED
BY GFS MODEL ON MONDAY AS RIDGE REBOUNDS TO OUR WEST AND
DISTURBANCES EMBEDDED IN NW FLOW ENHANCE WIND SPEED POTENTIAL. NEXT
PAC LOW SETS UP OFF THE COAST EARLY NEXT WEEK THREATENING REGION AS
IT MOVES INLAND FRIDAY/SATURDAY OF NEXT WEEK. LOOKS LIKE UNSETTLED
CONDITIONS THROUGH THE PERIOD. HUSTON

&&

.AVIATION...THUNDERSTORMS FIRING OVER THE MOUNTAINS NORTH OF KSUN
AND OVER THE MOUNTAINS SOUTHWEST OF KTWF ALL DRIFTING NORTHEAST WITH
TIME. THUS ANTICIPATE POTENTIAL IMPACTS AT KBYI...KSUN AND KSMN THIS
AFTERNOON AND EVENING THROUGH AT LEAST 04Z. DEVELOPMENT SOMEWHAT
CONFINED NEAR KPIH AND KIDA AND ALONG ROUTES HEADING INTO WYOMING TO
KJAC AND KRKS. THUS MVFR AND GUSTY WINDS NEAR THUNDERSTORMS NOTED
ABOVE WITH VFR CONDITIONS ANTICIPATED ELSEWHERE TONIGHT. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR ZONES
405/406/407 AND 412/413 THOUGH 10 PM MDT TODAY.

FIRE WEATHER WATCH FOR ZONES 405/406/407/409/410/411/412 AND 413 FOR
SATURDAY AFTERNOON AND EVENING. SEE STATEMENTS FOR FURTHER DETAILS.
&&
Hazardous weather outlook, Jul 6, 5:08 AM MDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
508 AM MDT FRI JUL 6 2007

IDZ017>025-031-032-071200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
508 AM MDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING THIS AFTERNOON AND EVENING FOR THE CENTRAL IDAHO
MOUNTAINS AND PARTS OF THE SOUTHERN AND EASTERN HIGHLANDS DUE TO DRY
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING FOR THE
CENTRAL IDAHO MOUNTAINS AND THE SOUTHERN AND EASTERN HIGHLANDS DUE
TO DRY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:38 AM MDTLake Wind AdvisoryPIH18 hr
Jul 7, 4:10 AM MDTRed Flag WarningPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 9 more18 hr
Jul 7, 5:34 PM MDTSevere Thunderstorm WarningPIHBear Lake26 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.